MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age or date of birth: requested, not provided a3a: sex: requested, not provided a3b: gender: unknown a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: material the actual sample was not available.Since the actual sample was not returned, investigation of it could not be performed.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report from other facilities was found in the past complaint file.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following inspections and control.Through eddy current flaw detection*, it is confirmed that there is no crack in the wire over the entire length.The outer diameter of wire is controlled to assure the strength of wire.Before the packaging process, 100% visual inspection is performed to confirm that there is no peeling of the outer layer or no scratch in the appearance.*eddy current flaw detection: when an alternating current is passed through a coil, a magnetic field is generated in the direction perpendicular to the current.When the coil is brought close to the conductor (core wire), an eddy current is generated on the surface of the conductor.If any anomaly including a crack is generated in the conductor, the eddy current avoids the crack and flows around the conductor, so that the flow changes as compared with the case where there is no crack.The method of detecting changes in the flow of eddy currents and searching for cracks is called eddy current flaw detection.Instructions for use (ifu) of this product includes the following warning: "[warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the[?]glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).For the importer report for this reported event please see mdr 2243441-2024-00010.
 
Event or Problem Description
The user facility reported that when torquing the involved guidewire (gw), the distal angled portion of the gw broke off and remained in the patient.There was no blood loss.The reported event resulted in patient injury and/or require medical or surgical intervention.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 16apr2024: the procedure performed was a bilateral pelvic angiogram.There was no intervention performed when the wire broke off, the physician was attempting to cross a lesion.There was no more resistance than what was to be expected.The broken piece was not removed from the patient, it was in the retroperitoneal soft tissue.The piece remained in the patient.The patient was stable.The procedure was not completed at that time due to patient tolerance.The patient needed anesthesia and the procedure was completed a different day with general anesthesia.The device did not appear to be damaged prior to use.

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19220610
Report Number9681834-2024-00070
Device Sequence Number15184211
Product Code DQX
UDI-Device Identifier04987350773593
UDI-Public04987350773593
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberGS3506
Device Lot Number231117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown